Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 16, 2005, 5:09 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 16, 2005, 6:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 55 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 162209 SVRLCH LAC011-019-162315- /O.NEW.KLCH.SV.W.0069.050616T2209Z-050616T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 509 PM CDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUREGARD PARISH IN SOUTHWEST LOUISIANA CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 615 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BIVENS...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... SINGER BY 515 PM CDT FIELDS BY 525 PM CDT ORETTA BY 545 PM CDT DEQUINCY BY 605 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3072 9347 3065 9366 3036 9351 3039 9323 $$
1 follow-up statement
000 WWUS54 KLCH 162240 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 PM CDT THU JUN 16 2005 LAC011-019-162315- /O.CON.KLCH.SV.W.0069.000000T0000Z-050616T2315Z/ BEAUREGARD LA-CALCASIEU LA- 537 PM CDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR CALCASIEU AND BEAUREGARD PARISHES... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FIELDS..MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DEQUINCY BY 545 PM CDT 6 MILES EAST OF BIG WOODS BY 610 PM CDT EDGERLY...7 MILES NORTHWEST OF SULPHUR AND 9 MILES NORTHWEST OF CARLYSS BY 615 PM CDT ANOTHER SEVERE THUNDERSTORM WAS LOCATED ACROSS EASTERN CALCASIEU PARISH NEAR LEBLEAU SETTLEMENT...MOVING SOUTH AT 20 MPH. THIS STORM IS PRODUCING RADAR ESTIMATED WINDS OF 40 TO 55 MPH ALONG AND JUST AHEAD OF IT. THE SEVERE THUNDERSTORM WILL BE NEAR... IOWA BY 540 PM CDT HOMEWOOD BY 550 PM CDT LAT...LON 3066 9325 3065 9366 3012 9361 3007 9299 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU JUN 16 2005 .SYNOPSIS...SURFACE ANALYSIS SHOWING HIGH PRESSURE CENTERED OVER THE WESTERN GULF RIDGING NORTH TO EAST/WEST ORIENTED FRONTAL BOUNDARY EXTENDING ACROSS NORTH CENTRAL LOUISIANA. RAPID CONVECTIVE DEVELOPMENT HAS OCCURRED ACROSS THIS AREA ALONG INSTABILITY AXIS COMBINED WITH INCOMING OUTFLOW LAID DOWN FROM MORNING CONVECTION ACROSS EAST OKLAHOMA. EXPECTING A RATHER ACTIVE AFTERNOON AND EVENING ACROSS THE FCST AREA AS DEVELOPING SEABREEZE ADVANCES NORTH...OUTFLOW ADVANCES SOUTH...ALONG WITH NUMEROUS SMALLER BOUNDARIES LEFT OVER FROM WEDNESDAYS CONVECTION ACROSS THE AREA. WOULD NOT BE SURPRISED TO SEE SOME PULSE SEVERE. OTHERWISE...OMEGA TYPE PATTERN IN THE UPPER LEVELS WITH HIGH AMPLITUDE RIDGING EXTENDING THROUGH THE PLAINS BETWEEN BOOK-END LOWS OVER THE NORTHEAST CONUS AND JUST OFF THE NORTHWEST COAST. MORNING LCH SOUNDING SHOWING PRECIPITABLE WATER AT 1.61 INCHES...SLIGHTLY BELOW YESTERDAY BUT STILL WELL ABOVE THE NORM. && .DISCUSSION...WILL CARRY RESPECTABLE POPS OVERNIGHT EXPECTING ONGOING CONVECTION TO CONTINUE WELL INTO THE EVENING HOURS. RAIN CHANCES CONTINUING AFTER MIDNIGHT AS VORT ENERGY IN NORTHWESTERLY FLOW ALOFT MOVES ACROSS THE REGION AND SURFACE BOUNDARY AND ASSOCIATED LOW LEVEL CONVERGENCE SINKS SOUTH WITH MCS TYPE CONVECTION POSSIBLE. CLIMO POPS CONTINUE FOR FRIDAY AND SATURDAY WITH LOW LEVELS REMAINING PRIMED. REMAINDER OF THE FORECAST NOT TOO OPTIMISTIC FOR RAIN CHANCES WITH A STRONG SUBSIDING REGIME ALOFT DEVELOPING AS PLAINS HIGH EXPANDS EAST...AND LOW LEVEL FLOW BECOMES NORTHERLY. && .MARINE...GENERALLY LIGHT WINDS WITH MINIMAL RAIN CHANCES EXPECTED INTO THE COMING WEEK. && .AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND FRIDAY EXCEPT WITH SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 76 92 / 30 30 20 20 KBPT 74 94 75 93 / 20 20 20 20 KAEX 73 93 73 94 / 40 40 20 20 KLFT 74 92 74 92 / 40 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SEVERE POTENTIAL TODAY NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT THU JUN 16 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 171100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WEAK BOUNDARIES WILL INTERACT WITH A MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE-QUARTERS OF AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF MOST OF THE PRECIP. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 16, 4:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/16/2005 VERNON LA LAW ENFORCEMENT
VERNON PARISH SHERIFF OFFICE ESTIMATED 60 MPH WINDS
KNOCKED DOWN TREES AND POWERLINES IN THE CENTRAL PART OF
LEESVILLE.
0335 PM TSTM WND DMG OAKDALE 30.82N 92.66W
06/16/2005 ALLEN LA CO-OP OBSERVER
TREES DOWN IN OAKDALE.
0340 PM TSTM WND DMG MARKSVILLE 31.13N 92.06W
06/16/2005 AVOYELLES LA LAW ENFORCEMENT
AVOYELLES PARISH SHERIFF OFFICE REPORTS TREES DOWN IN
MARKSVILLE AND EFFIE.
&&
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 15, 9:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 16, 3:08 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 37 min |
| Jun 16, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 63 min |
| Jun 16, 5:52 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.